MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEM2.7MM B/T/B XPIN; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US RIGIDFIX FEM2.7MM B/T/B XPIN; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 210127
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/23/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was reported broken into two pieces with the fragment left in the patient.The remaining device was discarded by the customer therefore, device is not available for a physical evaluation.Pictures were not provided.This complaint is not confirmed.No further information regarding the procedure, or the device has been provided.Patient¿s condition is stable and unknown if a revision surgery is required to remove the broken fragment.A possible root cause for the reported failure could not be determined.The dhr review indicated that this batch of devices were processed without incident, therefore, there is no evidence of manufacturing anomalies on the records reviewed.Further, a review of the depuy synthes mitek complaints system revealed no complaints of any type for this lot of devices that were released to distribution.Based on the information available this complaint will be accounted for and monitored via post market surveillance activities.However, if additional information is made available, the investigation will be updated as applicable.At this point in time, no corrective action is required, and no further action is warranted.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).
 
Event or Problem Description
The affiliate reported via email the sheath sheared off during surgery.Approx 1 cm had to be left in the patient.The remaining portion of the device was discarded.Additional information received from affiliate 5/16/18: what was the surgeon doing when the sheath broke ( do you mean either the trocar or sleeve)? trocar.He was trying to remove it from the lateral femur with the removal tool.Is the sheath contained or sitting proud? sitting proud off the bone (1cm of trocar) ¿did the breakage result in surgical delay of greater than 30 minutes or an inability to complete the procedure as intended? no.How was the procedure completed? surgeon left trocar in patient, thinking that the potential damage is less than potential damage to femur in trying to retrieve it further.Were alternatives readily available?n/a.Does the surgeon plan on removing this fragment at a later time? not at present.Any patient impact? not at present.

Brand Name
RIGIDFIX FEM2.7MM B/T/B XPIN
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7528256
Report Number1221934-2018-50697
Device Sequence Number1305141
Product Code MAI
UDI-Device Identifier10886705000883
UDI-Public10886705000883
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2020
Device Catalogue Number210127
Device Lot NumberL436658
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/16/2018
Initial Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;